Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
Avatar universal

tapazole side effect: depression

Recently diagnosed with Graves Disease. I also have Sjogren's Syndrome and strong familial hx of autoimmune thyroid disease.  Saw an Endo and was placed on Tapazole 20mg per day in divided 10mg doses.  I started to have severe depression after one week on the medication and spent 1.5 days with migraine type headache and vomiting.  Was not able to take the medication for 1.5 days and the depression disappeared. Began taking Tapazole again, only to have a return of the deep depression.  I spoke with Endo nurse and got a message to stop the med and see the Endo in 4 days.  Return visit was not pleasant.  The Endo was visibly miffed that I could not seem to take the medication and stated that "you did not miraculously become hypothyroid".  Ordered more tests, which showed that I was still hyper.  I tried to resume the medication (on my own) by taking a reduced dosage of 5mg bid.  Still had severe depression about 4 days after resumption and headache with vomiting.  During this time, my Endo's nurse called me to order me to get RAI.  I told her that I trying to give the medication another try at lower dosage.  Anyway, I will not do RAI if I experience  major depression with thyroid medication treatment....I feel that the depression would be ultra-extreme with RAI and a nightmare of musical thyroid replacement medication dosages for quite a long time.  I'm not taking any medication at present and actually have an elevated mood. With Tapazole, I may have dumped my T4 and had severe hypothyroid symptoms while still clinically hyperthyroid.  Has anyone else had the same type of experience while on Tapazple or PTU?  I'm at the point of just letting the hyperthyroid part of Graves disease burn itself out.  BTW, I have a painful 1.7cm left thyroid nodule that biopsied for what  "appears to be suspicious for folicular CA, but, I don't thinks that true" per my Endo.  This all started last summer with a "knot" in my throat and pain at the lower left thyroid.
1 Responses
Avatar universal
i feel the same way been taking tapazole for a week now its killing me worse side effects making me depressed and havind panic attacks where my heart goes fast slow skipes a beat feels like heart attack ended up in ER twice stop that medicatio asap dont ever take it it made me feel soooo bad i stopped taking it today
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.